Web www.bestsyndication.com


 

Subscribe to our news

Enter your email address:


Add to Google
Add to My AOL  


Osteoporosis Bisphosponate Medication has increased risk of Thigh Bone Fracture

| | | | |
Osteoporosis Bisphosponate Medication has increased risk of Thigh Bone Fracture

Best Syndication News

(Best Syndication News) - The US Food and Drug Administration (FDA) is adding a warning to the labels of bisphosponate medications because of a risk for thigh bone fractures in patients that take this medication for the long term.

Bisphosphonates prescription drugs help overall to reduce osteoporotic bone fractures. People with thinning bones or osteoporosis take bisphosphonates to prevent fractures. The FDA says that they are not sure why, but there seems to be a a higher incidence of a serious thigh bone fracture. The FDA said that they do not know how long a person can take Bisphosphonates and they suggest that these thigh fractures may be with those patients taking the medication for more than five years.

This warning came after the FDA started investigating atypical femur fractures with people taking bisphosphonates at the beginning of this year. The FDA is still evaluating data on the safety on how effective bisphosphonate are and may announce more information in the future.

Oral bisphosphonates included in this warning include several brands such Fosamax, Fosamax Plus D, Actonel, Actonel with Calcium, Boniva, Atelvia, and generics. Also included in the warning are also the injectable bisphosphonates such as Reclast and Boniva.

The FDA is not changing the labeling or medication guidelines for the use of bisphosphonates for the treatment for Paget’s disease or cancer/hypercalcemia with brand names of Didronel, Zometa, Skelid, and generics.

If a patient is currently taking bisphosphonates for osteoporosis they should first consult with their doctor about whether or not to continue with the medication. The FDA is recommending doctors to consider periodically re-evaluating the use of bisphosphonates for patients. The FDA is asking patients to report groin pain or new thigh pain to their doctor for evaluation of a potential femur fracture in the thigh.

By: N Wilson

Share/Save/Bookmark
       Post to Facebook

Important: The material on Best Syndication is for informational purposes only and is not meant to be advice. Authors may have or will receive monetary compensation from the company's product/s mentioned. You should always seek professional advice before making any legal, financial or medical decisions and this website cannot substitute or replace any trained professional consultation.
Use of this site means that you agree to our TERMS OF SERVICE

Advertise On This Site
Copyright © 2006-2014 By Best Syndication All Rights Reserved

Enter your email address:

Subscribe to our

Business News